Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Goodland, KS
NWS Goodland, KS issued this fire weather watch at Feb 26, 2021, 2:31 PM CST for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at Feb 27, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 2:31 PM CST (20:31 UTC)
- In effect from
- Feb 27, 2021, 12:00 PM CST
- Expired
- Feb 27, 2021, 1:57 AM CST
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS83 KGLD 262031 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 131 PM MST Fri Feb 26 2021 COZ254-KSZ027>029-041-042-271200- /O.NEW.KGLD.FW.A.0002.210227T1800Z-210228T0000Z/ Cheyenne-Wallace-Logan-Gove-Greeley-Wichita- 131 PM MST Fri Feb 26 2021 /231 PM CST Fri Feb 26 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027, 028, 029, 041, 042, AND 254... The National Weather Service in Goodland has issued a Fire Weather Watch, which is in effect from Saturday morning through Saturday afternoon. * AFFECTED AREA...Fire weather zone 254. Fire weather zones 027, 028, 029, 041, and 042. * WIND...Northwest 15-25 mph with gusts up to 35 mph. * HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that develop may likely spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KMK
2 follow-up statements
751 WWUS83 KGLD 270225 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 725 PM MST Fri Feb 26 2021 COZ254-KSZ027>029-041-042-271300- /O.CON.KGLD.FW.A.0002.210227T1800Z-210228T0000Z/ Cheyenne-Wallace-Logan-Gove-Greeley-Wichita- 725 PM MST Fri Feb 26 2021 /825 PM CST Fri Feb 26 2021/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * WIND...Northwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
498 WWUS83 KGLD 270757 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1257 AM MST Sat Feb 27 2021 ...CRITICAL FIRE WEATHER CONDITIONS SOUTH OF I-70 THIS AFTERNOON... ...OUTDOOR BURNING IS NOT ADVISED TODAY... COZ254-KSZ027>029-041-042-280000- /O.UPG.KGLD.FW.A.0002.210227T1800Z-210228T0000Z/ /O.NEW.KGLD.FW.W.0004.210227T1800Z-210228T0000Z/ Cheyenne-Wallace-Logan-Gove-Greeley-Wichita- 1257 AM MST Sat Feb 27 2021 /157 AM CST Sat Feb 27 2021/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041... 042 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...West Southwest to West Northwest at 20-30 mph with gusts up to 45 mph. * Relative Humidity...10 to 20 percent. * Impacts...Extreme and unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor burning. Repeating, outdoor burning is not advised today. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this fire weather watch went out at Feb 26, 1:52 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 26, 1:52 PM CST, 39 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1252 PM MST Fri Feb 26 2021 .SHORT TERM...(Today through Saturday night) Issued at 400 AM MST Fri Feb 26 2021 Overview: Cyclonic flow aloft will prevail over the Central and Western CONUS in this period.. between an amplifying upper level ridge over the eastern GOMEX and Southeast US.. and a persistent upper level ridge offshore the Pacific coast. Today-Tonight: Shortwave energy traversing the Northern Rockies (this morning) will progress east across the Northern Plains (this afternoon). An associated surface trough.. and accompanying wind shift.. will progress eastward across the Tri-State area late this morning and early this afternoon. Aside from broken upper level cloud cover /cirrus/ in advance of the aforementioned shortwave energy this morning.. mostly clear skies will otherwise prevail. Expect dry conditions, with afternoon highs ranging from the mid- upper 40s (eastern CO) to mid 50s (south and east of Goodland) and overnight lows ranging from the upper teens to mid 20s. Sat-Sat night: Shortwave energy digging southward from British Columbia into the PAC NW (this morning) will progress SSE-SE into Idaho (this aft/eve), eastward through WY (tonight), then eastward through the Northern Plains (Sat-Sat night).. with the main upper wave tracking eastward invof the NE/SD border (well north of the Tri-State area).. and an associated sfc trough (or weak sfc cyclone) progressing eastward across KS/NE during the day. Dry conditions are anticipated to persist across the Tri-State area -- with precipitation confined to areas in close proximity to the upper wave (i.e. invof the SD/NE border). Southerly winds (initially.. at sunrise) will shift to the NW-NNW and increase to 15-30 mph late Sat morning and early Sat afternoon (15-21Z).. earliest in northeast CO and latest south and east of Goodland. With modest cold advection offsetting insolation (to some degree).. and some amount of mid-upper level cloud cover (the extent of which remains uncertain).. confidence in high temperatures is below average. At this time, expect highs ranging from the lower-mid 40s in northeast CO to the mid-upper 50s in southeast portions of the area (Leoti-Gove City-Hill City).. with overnight lows similar to tonight, in the upper teens to low-mid 20s. .LONG TERM...(Sunday through Friday) Issued at 1251 PM MST Fri Feb 26 2021 For this part of the forecast the models are coming into better agreement with the upper level flow. A split flow pattern is looking more and more likely to occur Sunday night as a closed low splits off from the long wave trough over the Northern Plains. Am not expecting any precipitation with this setup due to the closed low being south of the forecast area over the Southern Plains. The latest consensus data still has the precipitation chances further south too. One caveat is the models may be moving the closed low too fast to the east. Wouldn't be surprised if this ends up happening, which may delay the arrival of the upstream ridge and the corresponding warmer weather. Behind this trough models are coming into better agreement that a short wave ridge will move through. This will lead to warmer temperatures for the Plains. Another closed low is forecast to split off from a trough near the West Coast and move east over the Great Basin mid week. While both the GFS and ECMWF show this, am skeptical of this scenario playing out due to this scenario being dependent on the trough splitting off from the main flow west of the Pacific Northwest, and heading south toward CA then tracking east this far out. Am rather surprised the models agree with this scenario. Will be interesting to see if this holds. Even if it does, am thinking the speed of the closed low is too fast. However, the current track is favorable for precipitation for the Plains as long as it doesn't go too far south. Fire weather conditions continue to look possible for Monday, Tuesday, and Wednesday due to relative humidity values falling to around 20%. At this time winds look to be too light. Looking at 850mb winds, Tuesday may be the most likely day for southerly winds to be strong enough to meet criteria for fire weather. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1038 AM MST Fri Feb 26 2021 VFR conditions will continue through the 18Z TAF period for both MCK and GLD. North-northwest to northwest winds will begin to increase throughout the afternoon to 15-20kts with gusts as high as 30kts around 20-21Z. During the late afternoon to evening, winds will weaken to 5-10 kts and gradually shift south. Saturday morning, winds will shift to the northwest increasing to 15-20kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...JTL AVIATION...KMK
Hazardous weather outlook, Feb 26, 7:03 AM CST, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 603 AM MST Fri Feb 26 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271315- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 603 AM MST Fri Feb 26 2021 /703 AM CST Fri Feb 26 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near critical fire weather conditions are anticipated along and west of Highway 83 between 12 PM and 4 PM MST this afternoon, when west to northwest winds at 15 to 25 mph will gust up to 40 mph and relative humidity values will bottom out at 15 to 25 percent. Outdoor burning is not advised today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Near critical fire weather conditions are possible for a few hours Saturday afternoon, mainly along and south of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Vincent
Nearby
Fire Weather Watches in Kansas, 2021Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.